Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2006, 3:13 PM CDT for Thomas County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 9, 2006, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
The radar
The North Platte radar (KLNX), 3 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:35 PM CDT | HAIL 1 | Thedford, NE | |
| Aug 9, 4:05 PM CDT | HAIL 0.75 | 8 Ne Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -576 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 092013 SVRLBF NEC171-092100- /O.NEW.KLBF.SV.W.0211.060809T2013Z-060809T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THEDFORD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THEDFORD BY 325 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4205 10080 4175 10081 4178 10028 4207 10030 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 092029 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT WED AUG 9 2006 NEC171-092100- /O.CON.KLBF.SV.W.0211.000000T0000Z-060809T2100Z/ THOMAS NE- 329 PM CDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR THOMAS COUNTY... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 83 MILE MARKER 140...OR ABOUT NEAR THEDFORD... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 2 MILE MARKER 220 BY 340 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4205 10080 4175 10081 4178 10028 4207 10030 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:12 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 9, 3:12 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT WED AUG 9 2006 .SYNOPSIS... WV PLACES A S/WV OVER CENTRAL MT...WITH SOME SUBTROPICAL MOISTURE SPREADING NORTHEAST INTO NEB. PRESSURE CONTINUES TO FALL ACROSS THE STATE. DEWPOINTS ARE IN THE MID 70S AT KLBF...BUT UPPER 30S NOW AT KIBM. KLNX RADAR IS STILL DOWN WITH NO KNOWN TIMEFRAME FOR A FIX. && .DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM IS THUNDERSTORM SEVERITY AND COVERAGE ACROSS THE CWA. HIGH CAPE ENVIRONMENT WITH KLBF 18Z SOUNDING INDICATING OVER 6K J/KG. LAPS INDICATING ABOUT 25KT OF 0-6KM SHEAR...WITH HIGHER VALUES ACROSS NORTHERN ZONES. 18Z SPC SOUNDING ANALYSIS CONFIRMS THIS WITH 28KT AT KLBF. AT THE SURFACE...STREAMLINES INDICATE CONVERGENCE FROM THE CENTRAL SANDHILLS SOUTH THROUGH WESTERN LINCOLN COUNTY TO LOW PRESSURE OVER NORTH CENTRAL KS. DRY BULGE PUSHING EAST THROUGH THE SOUTHERN PANHANDLE WITH KOGA NOW 100/46. THIS SCENARIO IS VERY CLOSE TO THE NAM 12Z MODEL RUN. IN ADDITION TO SURFACE FORCING...MAIN ACTIVITY FROM THIS MORNING ON HAS BEEN SUPPORTED BY THE H3 JET. THIS HAS SPARKED ELEVATED CONVECTION ACROSS THE PANHANDLE THIS MORNING...AND THE UPPER DIVERGENCE IS NOW BEGINNING TO INTERACT WITH THE UNSTABLE KLBF CWA ENVIRONMENT. CIN HAS ERODED ACROSS THE SOUTHWEST AS OF 19Z. END RESULT IS TSRA CHANCES THIS AFTERNOON AND EVENING ESPECIALLY EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. CANNOT RULE OUT AN ISOLATED TORNADO WITH EHI 2.4 AND GREATER IN THE VICINITY OF THE WARM FRONT WHICH WILL BE ACROSS EAST CENTRAL ZONES. IN STORM ENVIRONMENT...ALTHOUGH LESS LIKELY THAN ACROSS THE EAST CENTRAL...AN ISOLATED TORNADO IS POSSIBLE AHEAD OF THE DRY LINE IN HIGH CAPE. ACTVITY SLIDES EAST OVERNIGHT AND EXITS BY MORNING. SOME HEAVY RAINFALL IS POSSIBLE WITH KI OVER 33. TSRA INITIATION LESS CERTAIN TOMORROW...WITH MODELS INDICATING NORTH AND SOUTH OF THE AREA. WILL CARRY SLIGHT CHANCES. IN THE LONG TERM...NORTHERN STREAM GENERALLY STAYS ACROSS THE NORTHERN DAKOTAS THROUGH NEXT FRIDAY. INTRUSION OF LOWER HEIGHTS REMAINS CONSISTENT WITH THE TIMING BEING LATE SUNDAY INTO EARLY TUESDAY. THIS WOULD SUPPORT MONDAY BEING THE COOLEST DAY OF THE 7 DAY FORECAST. HAVE THEREFORE LOWERED MONDAY TEMPS TOWARDS GUIDANCE. ALTHOUGH SLIGHT CHANCES FOR TSRA WITH THE SURFACE TROUGH SATURDAY AFTERNOON/EVENING...BEST CHANCES ARE EXPECTED TO BE BEHIND THIS BOUNDARY AS S/WV WORKS THROUGH MT. GFS SHOWS STRONG BL FROGEN...INDICATING THAT THE SURFACE FRONT WILL DEVELOP AND STRENGHTEN AS CONVECTION OCCURS. RESULT IS MCS CHANCES SATURDAY NIGHT...FOLLOWED BY DAYTIME SLIGHT CHANCES SUNDAY WITH THE BOUNDARY ACROSS THE CWA...FOLLOWED BY ANOTHER POTENTIAL MCS OVERNIGHT SUNDAY FINALLY PUSHING THE FRONT TO THE SOUTH. WARM TEMPS RETURN TUESDAY INTO WEDNESDAY AS A WARM FRONT RETREATS TO THE NORTHEAST. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 9, 5:46 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 AM CDT WED AUG 9 2006 /446 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG AFTERNOON HEATING THIS AFTERNOON WILL SUFFICIENTLY DESTABILIZE THE ATMOSPHERE BY LATE AFTERNOON. ONE OR TWO CLUSTERS OF THUNDERSTORMS MAY DEVELOP AND MOVE SOUTHEAST ACROSS THE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS LIKELY TO ACCOMPANY THE STORM CLUSTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING ACROSS THE OUTLOOK AREA. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT FOR EAST EAST ON GORDON IN SHERIDAN COUNTY TO HAYES CENTER IN HAYES COUNTY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:48 AM CDT | Dense Fog Advisory | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 6 hr |
| Aug 9, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 48 min |
| Aug 9, 3:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 49 min |
| Aug 9, 3:38 PM CDT | Tornado Warning | LBF | Lincoln, McPherson | 52 min |
| Aug 9, 3:44 PM CDT | Tornado Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Aug 9, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 65 min |
| Aug 9, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 67 min |
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.